I took Nexium, and Protonix, too. They all had side effects, at least for me. Nexium, probably helped right after my c/t. I had severe stomach pains, and also felt pains in my heart which I think now was spasms. My doctor thought I needed to continue a PPI, but I could tell they were causing me to have more symptoms. You have read about the side effects of these drugs, when taken long term. Some people really need them, but I don't think that was the case for me.
I think it would be wise to come down on your dosage, too. My dosage was not as high as yours. Is dexilant in a capsule, or pill form ? You could probably switch to Prevacid, since they are similar...and take an eqal amount. Is that what you had in mind ? If you have no problem, then gradually start reducing the amount. It shouldn't take as long to taper, as the benzo. Take your time though, and don't rush. You could take some antacids, if you need some help. That's what I did. Don't add too many things...or it could confuse your system. You know all of that, I know. Watch what you eat. Bland worked best for me...and I still have to watch my diet. I am having the first flare up with digestive symptoms, since benzo free. IBS, it seems. I think the peanut butter, and almonds...you may have to put on hold for a while.
Fat can aggravate reflux, and I get heartburn from it.
You know what ? I think the PPI's caused me to lose weight. I never felt like my food digested properly while I took them. I ate lots of yogurt, turkey, chicken, fish, green beans, potatoes, carrots, bananas, applesauce, canned peaches, asparagus. Raw foods bothered me.
I will be watching your progress with tapering. Take it easy. You have plenty of time, and you don't want to do anything that will hurt you.
I know you need support with this taper...and feel alone. I did...and I was scared.....but it all worked out.